Heavy Snow, Madison
- When
- February 2, 12:30 AM CST to 11:00 AM CST
- Where
- Madison forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.011, -93.725 (the zone’s center; the record gives no point)
An upper level system began moving northeast out of the southern Rockies during the day on February 1st. Rain began in southeast Oklahoma during the day and transititioned to or mixed with snow during the evening.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An upper level system began moving northeast out of the southern Rockies during the day on February 1st. Rain began in southeast Oklahoma during the day and transititioned to or mixed with snow during the evening. Snow fell across much of northeast Oklahoma and Northwest Arkansas during the early morning hours on the 2nd. Temperatures were generally near or 3-4 degrees above freezing which limited the snow accumulations. Higher terrain in far Northwest Arkansas did receive heavy snow. 5.5 inches of snow was the greatest accumulation and was located at Forum in Madison County. This was closely followed by 5.0 inches of snow in Japton in Madison County and 5.0 inches near West Fork in Washington County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 1, 9:10 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
910 PM CST TUE FEB 1 2005
.DISCUSSION...
INTERESTING EVENING MONITORING PRECIPITATION TYPE ON AREA
OBSERVATIONS. 00Z KOUN SOUNDING INDICATED A RELATIVELY SMALL DRY
LAYER ALOFT WHICH WILL SATURATE AS LIFT CONTINUES TO OVERSPREAD THE
REGION AHEAD OF ELONGATED UPPER TROUGH. THE RESULTING PROFILE IS
SNOW FRIENDLY SAVE FOR AN APPROXIMATE 500-1000FT DEEP SURFACE
LAYER. TRENDS FROM WESTERN/CENTRAL OKLAHOMA LOCATIONS SUGGESTS
INITIAL PRECIP WILL LIKELY BE A RAIN/SNOW MIX AS IT GRADUALLY
EXPANDS EASTWARD OVERNIGHT. DESPITE A MARGINAL MODEL INITIALIZATION
OF 850MB TEMPS...DATA TRENDS AGREE ON AN AREA OF ENHANCED UPWARD
MOTION DEVELOPING OVERNIGHT WHICH WILL LIKELY BE NECESSARY TO
COMPLETELY PUSH THE COLUMN BELOW FREEZING AND SUPPORT ALL SNOW BY
LATE TONIGHT. THE EXCEPTION MAY BE FAR NORTHWEST ARKANSAS WHERE
TEMPERATURES ARE ALREADY HOVERING NEAR FREEZING...ALLOWING FOR A QUICK
CHANGEOVER AND RESULTANT ACCUMULATIONS.
THAT SAID...NO CHANGE NEEDED TO CURRENT ADVISORY OUTLINE OR DURATION
AS PRECIP LOOKS TO BE ENDING BY TOMORROW AFTERNOON. FRESHENED THE
SNOWFALL GRIDS TO MORE HIGHLIGHT NORTHWEST ARKANSAS...THOUGH
AVERAGED SNOWFALL FORECASTS WILL SHOW LITTLE CHANGE.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY IN EFFECT TONIGHT UNTIL NOON
CST WEDNESDAY FOR THE FOLLOWING ZONES...OSAGE...
WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...
SEQUOYAH...PITTSBURG...HASKELL...LATIMER.
AR...WINTER WEATHER ADVISORY IN EFFECT TONIGHT UNTIL NOON
CST WEDNESDAY FOR THE FOLLOWING ZONES...BENTON...CARROLL...
WASHINGTON...MADISON...CRAWFORD.
&&
FORECASTER ID= 07HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST TUE FEB 1 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST TUE FEB 1 2005
...WINTER WEATHER ADVISORY TONIGHT AND WEDNESDAY FOR MUCH OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER...SNOW ACCUMULATION.
RISK...ELEVATED.
AREA...GENERALLY ALONG AND NORTH OF A LINE FROM SOUTHERN
PITTSBURG COUNTY OKLAHOMA TO NORTHERN FRANKLIN COUNTY ARKANSAS.
ONSET...THIS EVENING.
DISCUSSION...
AS AN UPPER LEVEL SYSTEM APPROACHES THE SOUTHERN PLAINS...IT
CONTINUES TO APPEAR THAT WIDESPREAD SNOWFALL AMOUNTS OF 1 TO 3
INCHES CAN BE EXPECTED ACROSS THE ADVISORY AREA...WITH ISOLATED
TOTALS OF 4 INCHES OR MORE IN THE HIGHER TERRAIN AREAS OF NORTHWEST
ARKANSAS. RESIDENTS ACROSS THE ADVISORY AREA ARE ADVISED TO STAY TUNED
TO THE LATEST FORECASTS CONCERNING THIS POTENTIAL WINTER WEATHER
EVENT.
PLEASE SEE THE LATEST WINTER WEATHER ADVISORY...OKCWSWTSA...FOR FURTHER
DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACCUMULATING SNOWFALL POSSIBLE OVER A LARGE PART OF THE AREA TONIGHT
INTO WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS
EXTENDED DISCUSSION...
SNOW IS EXPECTED TO BE ONGOING WEDNESDAY AS A STORM SYSTEM MOVES TO
THE NORTHEAST ACROSS THE AREA. THE SNOW IS EXPECTED TO END WEDNESDAY
EVENING AS THE UPPER LEVEL SYSTEM EXITS THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437426, 5437427.